Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 10, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 2:51 PM CDT for Baldwin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 2:51 PM CDT (19:51 UTC)
Expired
Aug 10, 2021, 3:30 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3054 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS84 KMOB 101951
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021
 
ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Bay Minette and I65 And AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
      3087 8770 3079 8786 3079 8792 3085 8791
      3088 8789 3090 8789 3092 8791 3080 8793
      3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:09 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 10, 2:09 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
209 PM CDT Tue Aug 10 2021

.NEAR TERM /Now Through Wednesday/...The summer time pattern
continues through the period as mid to upper level ridging
remains in place over much of the Southeast. A coincident surface
high pressure over the western Atlantic also extends over the
Appalachians down into the northern Gulf of Mexico. This pattern
will maintain a light, but persistent south to southeast flow
allowing deep layer moisture to remain elevated with PWAT's around
1.9+ inches area wide. This will result in scattered showers and
storms this afternoon and evening. Sufficient instability will
also be present today with MLCAPE values between 2500-3500 J/Kg in
combination with DCAPE values around 800-100J/Kg so a strong
microburst or two cannot be ruled out. Convection inland will then
begin to diminish later this evening with the loss of daytime
heating and instability. Redevelopment offshore and along the
coast is possible again overnight and early Wednesday morning as
the land breeze moves offshore.

On Wednesday, a surge of moisture rounds the southern periphery of
the ridge causing PWAT's to increase to around 2.1 to 2.4 inches.
Therefore, expecting coverage to be slightly higher tomorrow
afternoon around 50-60%. Instability will once again be sufficient
and that in combination with convergence along the sea breeze
could help support the wet microburst potential.

Lows tonight will generally be in the low to mid 70s inland and
low to mid 80s along the coast. Highs will be in the low to mid
90s. These temperatures and an increase in moisture will cause heat
indices to creep back into the 104 to 107 range, just below
advisory criteria. /14

&&

.AVIATION...
18Z issuance...Mainly VFR conditions were observed at the time of
issuance and are expected to persist through the period. The
exception will be MVFR to IFR conditions in and around any of the
stronger storms that may develop. Heavy rain, frequent lightning,
and gusty winds will be main hazards with these storms.
Convection is expected to diminish later this evening before
redeveloping over the coast and Gulf waters early Wednesday
morning. Outside of the storms, winds will remain light and
southerly throughout the afternoon becoming more variable
overnight. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 10, 11:30 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 AM CDT Tue Aug 10 2021

ALZ265-101715-
Mobile Coastal AL-
1130 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of south central Mobile
County through 1215 PM CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coden, or near Bayou La Batre. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8815 3032 8819 3036 8819 3036 8821
      3037 8822 3036 8825 3032 8826 3037 8826
      3037 8824 3039 8830 3050 8827 3052 8820
      3053 8818 3050 8810 3038 8811 3034 8813
      3035 8814 3031 8814
TIME...MOT...LOC 1630Z 193DEG 4KT 3038 8819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 11:48 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Aug 10 2021

MSZ078-079-101730-
Stone MS-George MS-
1148 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern George
and southeastern Stone Counties through 1230 PM CDT...

At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Latimer, or 11 miles north of St. Martin, moving
northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3078 8917 3089 8885 3074 8883 3073 8889
      3068 8889 3068 8906
TIME...MOT...LOC 1648Z 147DEG 6KT 3061 8889

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:00 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021

ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...

At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grand Bay and Bayou La Batre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
      3040 8834 3039 8835 3040 8836 3039 8837
      3040 8837 3039 8838 3038 8838 3039 8840
      3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:31 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Tue Aug 10 2021

MSZ078-079-101815-
Stone MS-George MS-
1231 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 115 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of McHenry, or 15 miles southeast of Wiggins, moving north
at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8884 3092 8883 3092 8873 3073 8880
      3074 8888 3073 8889 3068 8889 3068 8899
      3091 8904
TIME...MOT...LOC 1731Z 184DEG 9KT 3074 8891

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Tue Aug 10 2021

ALZ261-263-MSZ079-101845-
Mobile Central AL-Mobile Inland AL-George MS-
1259 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Point, or 10 miles northeast of Escatawpa, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8840 3074 8841 3073 8879 3087 8876
      3088 8842 3084 8834 3060 8831
TIME...MOT...LOC 1759Z 144DEG 10KT 3061 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 2:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021

ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
      3087 8770 3079 8786 3079 8792 3085 8791
      3088 8789 3090 8789 3092 8791 3080 8793
      3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:30 AM CDTSpecial Weather StatementMOBMobile45 min
Aug 10, 12:00 PM CDTSpecial Weather StatementMOBMobile45 min
Aug 10, 12:14 PM CDTSevere Thunderstorm WarningMOBMobile46 min
Aug 10, 5:22 PM CDTSpecial Weather StatementMOBCrenshaw38 min
Aug 10, 6:11 PM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 10, 11:48 AM CDTSpecial Weather StatementMOBStone42 min
Aug 10, 12:31 PM CDTSpecial Weather StatementMOBStone44 min
Aug 10, 12:59 PM CDTSpecial Weather StatementMOBGeorge46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.